Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for recurrent fungal infection

Answered by
Dr.
Dr. Rhea Chanda

OBGYN

Practicing since :2005

Answered : 3163 Questions

default
Posted on Mon, 11 Aug 2014 in Women's Health
Question: Am trying to deal with my daughter's severe yeast/fungal infection which has been recurring for 8 weeks now. She has been on chloretrimazole cream alternating with diflucan (?) Over the past weeks and as of last night, she was showing signs of the yeast infection returning.
My daughter is 21, and just started a new job. It is very difficult to manage this health issue. Should I be more proactive in switching doctors at home in order to find other ways of dealing with this? Should I ask for blood work ? Will that show anything ? Is there any other drug we should be asking for ?
This is awful. I really don't know how to help her. Any thoughts ?
Thank you,

Any suggestions?
doctor
Answered by Dr. Rhea Chanda 55 minutes later
Brief Answer:
correct diagnosis

Detailed Answer:
Hello,
Its important that the diagnosis be confirmed. Yest infection, though common, causes a thick white curdy discharge, with or without foul odour. Uusllay clotrimazole helps in the form of creams or vaginal tablets. If not, oral antifungals are given. However, other types of concurrent fungal infections may also be possible. If she hasnt been diagnosed by a doctor, then do so. She may need systemic antifungal. I may suggest clindamycin and metronidazole.

However, not all fungal infections can be treated such. So confirm the diagnosis first. Blood work will not help here since its a vaginal infetcion.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rhea Chanda 18 hours later
Thank you for that information Dr. XXXXXXX My daughter's yeast infection has been confirmed by her gynecologist. And yes, she has been treating it with the cream mentioned above. It seems to neutralize it for a few days and a week later is back. I have an appointment for her on Monday afternoon to speak further with the dr. She mentioned a 5 day regimen with some drug that is applied with an application into the vagina that began with an "m" I believe. Maybe it was the metronidazole that you mentioned above.
Can you tell me if my daughter should remove all yeast products from her diet or not ? I am reading conflicting information about this and was wondering if it would help ?

Thank you,
XXXX
doctor
Answered by Dr. Rhea Chanda 5 hours later
Brief Answer:
antibiotic therapy

Detailed Answer:
Recurrent yeast infections may not respond to topical creams always . In such cases aggressive antibiotic therapy may be required . So yes , ifher doctor wants to start that , it's a good idea . Stopping all yeast products in her diet may help some , but it's not a permanent solution . Check her blood sugar also . Diabetic people have higher chances of recurrent yeast infection . In my opinion systemicantibiotic therapy is needed . Also use probiotics .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rhea Chanda 3 days later
Dr. XXXXXXX

The dr. has put my daughter on metronadizaole applicator for 5 days. I am hoping that this is a successful treatment. Unfortunately, XXXXXXX needs to have her bottom two wisdom teeth out next week and may need to go on antibiotics. Do you think that this is risky given the yeast infection my daughter has been batlling for 7 weeks ? If the metronadizole gets rid of the infection, do we have any reason to worry about a serious flare up ? XXXXXXX eats yogurt every day and takes acidopholus as well.

I appreciate your opinion. Thank you-
XXXX
doctor
Answered by Dr. Rhea Chanda 20 minutes later
Brief Answer:
should not be a problem

Detailed Answer:
Hi XXXX,

The dental surgery shouldn't be a problem in relation to the yeast infection. The metronidazole course should be completed as advised. She may be put on different antibiotics after dental surgery.

If there is s flare up of the yeast infection, it shouldn't be due to the dental problem. Continue the probiotics. Maintain hygiene. Recurrent infections may be due to other causes like blood sugar, etc.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,  
Medical Procedures

Recent questions on  Yeast infections

doctor1 MD

inflamed and sensitive and so is my clitoris. I have no discharge. It has been like this for three or four days or so now. I tend to get yeast infections fairly often, and that may very well be what this is, but there is no discharge. I tried to get an appointment at Planned Parenthood, because I dont have insurance, but they are booked up until a week from now. I have some topical med (nystatin) from my last yeast infection that I am using along with taking acidophilious pills. Could this be something else?

doctor1 MD

i have been having recurrent yeast infections (3 within thte same month). i think its a yeast infection because i ve had sdimilar symptoms before, but now i m starting to get worried that it might be something else. i ve been examining my genital area and i have found some very small pimples filled with white pus around my clitoris, my vulva is red and swollen, i have a lot of discharge, but no particular bad odour assoiated to it. i just started using flagystatin, and now it started itching too. i also noticed like a few bumps below the vagina opening and around my anus . it doesnt look like a sore, but for some reason, i m really worried that i might be having herpes . should i continue using flagystatin. if i dont have a yeast infection, what can flagystatin do 4 me, can it relieve herpes or treat something else?

doctor1 MD

I had unprotected sex about a couple of weeks ago. After that time I have been realizing when I have to urinate rather than it just being a normal part of the day. Now it is around time for my period and I think I should just wait to see if my period comes but I have been having slight discomfort. My urine is a very yellow color and I have been having little yellow discharge after I urinate. Recently I wiped before urination to check if there was spotting but there was a clear mucus like discharge before urination then after urination there would be this yellow stuff. I assumed that I have a yeast infection or maybe a urinary infection. I'm not scheduled to see a doctor until May 5 so I was wondering if I should wait things out or take immediate action? Any ideas?

doctor1 MD

im not sure if i have herpes or a yeast infection i have had a dry throat for almost 5 weeks now, i often almost constantly have weak calves and sometimes my forearms also feel weak. i also get back, neck and chest (pecks) pain. at this stage i have no blisters or sores anywhere though i have had a small cluster of tiny white dots on my lips for almost this whole time. i also get an ichty anus and have mild constipation. it doesn t hurt when i urinate though my penis does sometimes randomly itch and sting. im scared and i cant find a defining factor on the internet because both have similar symptoms. i have had blood test for herpes but i know that was pointless because that was only two weeks after possible expossure.

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.

doctor1 MD

I have recurring yeast infection. How do I know it's a yeast infection? I feel a need to go to the bathroom frequently. Sometime it burns. No didcharge and Monostat seems to take care of it but I don't like to take that frequently. it's probably...

doctor1 MD

I have a persistent yeast infection using fluconasole only takes it away for a day or two at the most. Sounds like nothing but is very uncomfortable. It was triggered when I was required to take 4 amoxicillin before a dental procedure after a knee...